MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2040-150
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the superficial femoral artery with mild calcification and mild tortuosity.The 4.00x150mm armada balloon dilatation catheter(bdc) was attempted to be inflated, but the balloon was only able to partially inflate and a contrast leak was noted near the shaft of the balloon catheter.Negative pressure was applied and the bdc was removed form the patient.There was no adverse patient effect and no clinically significant delay in the procedure.The bdc was noted to be prepped (air aspiration) prior to use.Another same size balloon was used in the procedure without issue.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, functional and scanning electron microscopy (sem) analysis was performed on the returned device.The reported inflation issue and leak were confirmed.Analysis of the returned product indicated the balloon dilatation catheter (bdc)was returned with blood visible inside the sidearm, in between the loosely folded balloon folds and with contrast visible inside the balloon, consistent with preparation and advancement in the anatomy.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The sem report determined the device failure may be attributed to leakage at the sidearm.No evidence of mechanical damage was observed in the dual lumen shaft at the inflation port.The positioning of the lumen at the distal adhesive area and slight gap detected in one region suggests that a potential source of leakage may possibly be related to adhesive bonding.The investigation has determined that the reported inflation issue and leak is not related to a potential product quality issue as the occurrence rate is within the acceptable range of the risk assessment.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15009362
Report Number2024168-2022-07673
Device Sequence Number14032583
Product Code LIT
UDI-Device Identifier08717648155130
UDI-Public08717648155130
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberB2040-150
Device Catalogue NumberB2040-150
Device Lot Number10608G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown